BioMed Research International / 2019 / Article / Fig 2

Research Article

N-Methyl-N-Nitrosourea-Induced Photoreceptor Degeneration Is Inhibited by Nicotinamide via the Blockade of Upstream Events before the Phosphorylation of Signalling Proteins

Figure 2

Photoreceptor degeneration induced by intraperitoneal MNU injection. OCT images were obtained from rats before and after administration of MNU, NAM, or MNU/NAM (a). The thickness of the photoreceptor layer (arrow) was measured (b). The photoreceptor layer (arrow) was present in the retina during MNU preadministration. The photoreceptor layer became thicker 6 hours after MNU injection and then gradually thinner at later time points. Data are shown as mean ± standard error (n = 4–16, , : p < 0.05, 0.001, Tukey’s multiple comparison test). MNU: N-methyl-N-nitrosourea; NAM: nicotinamide; and OCT: optical coherence tomography.

(a)
(b)

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.